Ask an expert
Question

09 Jan 2003

Migraine
Hello Doctor,

I get migrain attacks every second month and always when i'm menstruating, a week before my menstruation i also suffer from headaches. I have been treated for the last 3 years with pethidene,
tramal, zomig, sibelium, tenston, brazapam and strong sleeping pills. But my migraines keep occuring. When i have had
the pethidene or tramal injections i'm very messed up, don't know what i'm doing, i sleep for 2 days wake up go back to work and go on with my life for another 2 months then the same happens.
The pethidene reallys works fast and makes me unaware of the pain but is highly addictive.
I'm am now going for a second opion by another Doctor, I would just like to hear your opion too.
I'm at this point where i am afraid to menstruate because of the migraines. I had migraine when
I was 9 years old but it went away after a homeopath worked out a diet for me, but for the last
3 years i have it again, and like i said the last 2 years it occurs with menstruation. My migraines also suprise me about 2 or 3 o' clock in the morning then i need a doctor immediatley because the
pain is unbearable. My mother thinks that my body is already addicted to pethidene and creates
it's own migraines just for pethidene, is this possible?
Answer 390 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Lee-Ann, it definitely sound like you suffer from migraine triggered by menstruation. I doubt that it’s due to the pethidine, but you should refuse to take it anyway. I wrote something on migraine a while ago and if you mail me at netdoc@mweb.co.za I’ll send you a copy. It might help you to work out what the problem is. At the end the best would be to see a neurologist and have it sorted out. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.